MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 06/06/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) were selected to be used.The physician positioned in the was in the laa of the patient and then inserted the ice catheter and was.The physician manipulated the was due to the ease of aspiration they noted.The physician then removed the was catheter and reflushed the device before reinserting it back into the patient.At this moment.The patient had a large audible gasp and the anesthesiologist noted that the patient was not breathing.The patient was intubated, and cardiopulmonary resuscitation (cpr) was started.Cpr was performed for ten (10) minutes, but the patient's pulse nor respiration returned.The patient did not recover, and the patient died due to the respiratory arrest.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19532086
Report Number2124215-2024-35270
Device Sequence Number7501769
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0033526480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/13/2024
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexMale